Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 8, 2001, 7:35 PM MDT for Quay County, New Mexico. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 8, 2001, 7:35 PM MDT (01:35 UTC)
- Expired
- Jun 8, 2001, 8:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Quay County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:45 PM MDT | Hail 0.88 | Tucumcari, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 090137 SVRABQ NMC037-090215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 735 PM MDT FRI JUN 8 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 815 PM MDT * AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 5 MILES WEST OF TUCUMCARI...MOVING EAST-SOUTHEAST AT 10 MPH. THIS SEVERE STORM WILL BE CAPABLE OF HAIL UP TO QUARTER SIZE ALONG WITH VERY HEAVY RAIN. LAT...LON 3526 10385 3510 10394 3488 10347 3513 10334
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:00 PM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 8, 4:00 PM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 PM MDT FRI JUN 8 2001 BELIEVE CIRROSTRATUS IS HOLDING CONVECTION BACK CENTRAL AND SOUTHCENTRAL CWA. EXPECT SOME THUNDERSTORMS TO MOVE DOWN THE PLAINS AGAIN TONIGHT...ALTHOUGH NOT AS ACTIVE AS LAST NIGHT DUE TO SOMEWHAT LOWER DEWPOINTS AND TEMPS IN PLAINS TODAY. FORECAST IS GENERALLY FOR A DRYING TREND AS UPPER HIGH CIRCULATES DRIER AIR INTO CWA FROM THE WEST. WITH LESS STORMS ALONG THE CENTRAL MOUNTAIN CHAIN AND CENTRAL HIGH PLAINS...NO EAST WIND FOR ABQ TONIGHT. THUS THUNDERSTORMS LESS LIKELY IN ABQ TONIGHT. BELIVE CONVECTION WILL GO DOWN WITH THE SUN IN THE WEST THIS EVENING. NO THREAT OF PRECIP FOR MONDAY OR TUESDAY. BACKDOOR FRONT FOR WEDNESDAY PUSHES MOISTURE BACK IN FOR CHC OF TSTMS IN EAST WED AND ENTIRE CWA THUR. JWS ABQ BB 065/093 062/093 064 46111 SAF BB 056/086 055/089 055 46211 TCC BB 062/087 063/091 062 46412 .ABQ...NONE.
In the hours before
Local storm report, Jun 8, 6:18 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
618 PM MDT FRI JUN 8 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 2 SE ROMEROVILLE NM 1.00 INCH HAIL
06/08/01 SAN MIGUEL HAIL ACCUMULATED THREE
INCHES DEEP ON HIGHWAY 84
HAIL STARTED 515 PM ENDED
535 PMNearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.